Alert archive / Connecticut / River Flood Warnings in 2011

River Flood Warning 152, NWS Albany, NY

September 8, 2011Greater Bridgeport Planning Region, Northwest Hills Planning Region, Connecticut

NWS Albany, NY issued this river flood warning at Sep 8, 2011, 3:03 AM EDT for Greater Bridgeport Planning Region, Northwest Hills Planning Region, Connecticut. It took effect at Sep 8, 2011, 6:34 AM EDT. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Sep 8, 2011, 3:03 AM EDT (07:03 UTC)
In effect from
Sep 8, 2011, 6:34 AM EDT
Expired
Sep 10, 2011, 1:00 AM EDT
In force
42 hr
Issued by
NWS Albany, NY
Flood severity
Minor

Counties Greater Bridgeport Planning Region, CT, Northwest Hills Planning Region, CT

The radar

The Brookhaven radar (KOKX), 81 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Still River at Brookfield (BKFC3). The gauge peaked at 16.17 ft at Sep 8, 2011, 7:00 PM EDT.

actionminormoderatemajor1012141609/0809/0909/1009/11
Action stage
10 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01201487, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

298 
WGUS41 KALY 080703
FLWALY
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE ALBANY NY 
303 AM EDT THU SEP 8 2011

CTC001-005-081903-
/O.NEW.KALY.FL.W.0152.110908T1034Z-110909T2140Z/
/BKFC3.1.ER.110908T1034Z.110908T2200Z.110909T1540Z.UU/
303 AM EDT THU SEP 8 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE STILL RIVER AT BROOKFIELD.
* FROM THIS MORNING UNTIL FRIDAY AFTERNOON.
* AT 2 AM THURSDAY THE STAGE WAS...11.1 FEET. 
* FLOOD STAGE IS 12 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 6 AM 
  THURSDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 12.6 FEET AROUND
  6 PM THURSDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE 
  AFTER 11 AM FRIDAY.
* IMPACT...AT 12 FEET...WATER FLOODS LOWLANDS ALONG THE STILL RIVER.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 AM  2 PM  8 PM  2 AM  8 AM
LOCATION         STG   STG  DAY TIME   THU   THU   THU   FRI   FRI

STILL RIVER
  BROOKFIELD    12.0   11.1 THU 03 AM  12.2  12.5  12.6  12.3  12.1

$$
7 follow-up statements
036 
WGUS41 KALY 081220
FLWALY
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE ALBANY NY 
820 AM EDT THU SEP 8 2011

CTC001-005-090020-
/O.EXT.KALY.FL.W.0152.000000T0000Z-110910T0748Z/
/BKFC3.2.ER.110908T1040Z.110908T1900Z.110910T0148Z.UU/
820 AM EDT THU SEP 8 2011

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... 
 
THE FLOOD WARNING CONTINUES FOR 
  THE STILL RIVER AT BROOKFIELD
* UNTIL LATE FRIDAY NIGHT.
* AT 7 AM THURSDAY THE STAGE WAS...12.7 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 14.4 
  FEET BY  3 PM THURSDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD 
  STAGE AFTER  9 PM FRIDAY.
* IMPACT...AT 14.0 FEET...THE RIVER BEGINS TO FLOOD ROADS AND PARKING 
  LOTS.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   THU   FRI   FRI   FRI   FRI

STILL RIVER
  BROOKFIELD    12.0   12.7 THU 08 AM  14.0  13.6  13.1  12.6  11.6

$$
851 
WGUS81 KALY 081828
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
228 PM EDT THU SEP 8 2011

CTC001-005-090628-
/O.EXT.KALY.FL.W.0152.000000T0000Z-110910T1130Z/
/BKFC3.2.ER.110908T1040Z.110908T1900Z.110910T0530Z.UU/
228 PM EDT THU SEP 8 2011

THE FLOOD WARNING CONTINUES FOR
  THE STILL RIVER AT BROOKFIELD.
* UNTIL SATURDAY MORNING. 
* AT 1 PM THURSDAY THE STAGE WAS 15.2 FEET. 
* FLOOD STAGE IS 12 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 15.3 FEET BY 3 PM
  THURSDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 1 
  AM SATURDAY.
* IMPACT...AT 14 FEET...THE RIVER BEGINS TO FLOOD ROADS AND PARKING 
  LOTS.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   THU   FRI   FRI   FRI   FRI

STILL RIVER
  BROOKFIELD    12.0   15.2 THU 02 PM  14.5  13.6  13.2  12.7  12.0

$$
853 
WGUS41 KALY 082149
FLWALY
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE ALBANY NY 
549 PM EDT THU SEP 8 2011

CTC001-005-090949-
/O.EXT.KALY.FL.W.0152.000000T0000Z-110910T0748Z/
/BKFC3.3.ER.110908T1040Z.110908T2300Z.110910T0148Z.UU/
549 PM EDT THU SEP 8 2011

...FORECAST FLOODING INCREASED FROM MODERATE TO MAJOR SEVERITY... 
 
THE FLOOD WARNING CONTINUES FOR 
  THE STILL RIVER AT BROOKFIELD
* UNTIL LATE FRIDAY NIGHT.
* AT 4 PM THURSDAY THE STAGE WAS...16 FEET. 
* FLOOD STAGE IS 12 FEET. 
* MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 16.2 
  FEET BY 7 PM THURSDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD 
  STAGE AFTER 9 PM FRIDAY.
* IMPACT...AT 16 FEET...WATER GET INTO SOME BUILDINGS NEAR THE 
  RIVER. MANY ROADS CLOSED AND PARKING LOTS FLOODED.  

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   THU   FRI   FRI   FRI   FRI

STILL RIVER
  BROOKFIELD    12.0   16.0 THU 05 PM  16.1  15.1  14.1  13.1  11.4

$$
128 
WGUS81 KALY 090902
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
502 AM EDT FRI SEP 9 2011

CTC001-005-092102-
/O.EXT.KALY.FL.W.0152.000000T0000Z-110910T2353Z/
/BKFC3.3.ER.110908T1040Z.110909T0015Z.110910T1753Z.UU/
502 AM EDT FRI SEP 9 2011

THE FLOOD WARNING CONTINUES FOR
  THE STILL RIVER AT BROOKFIELD.
* UNTIL SATURDAY EVENING. 
* AT 4 AM FRIDAY THE STAGE WAS 15 FEET. 
* FLOOD STAGE IS 12 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE 
  AFTER 1 PM SATURDAY.
* IMPACT...AT 16 FEET...WATER GET INTO SOME BUILDINGS NEAR THE 
  RIVER. MANY ROADS ARE CLOSED AND PARKING LOTS ARE FLOODED.  

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 AM  2 PM  8 PM  2 AM  8 AM
LOCATION         STG   STG  DAY TIME   FRI   FRI   FRI   SAT   SAT

STILL RIVER
  BROOKFIELD    12.0   15.0 FRI 05 AM  14.7  14.1  13.5  12.9  12.5

$$
572 
WGUS81 KALY 091745
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
145 PM EDT FRI SEP 9 2011

CTC001-005-100545-
/O.EXT.KALY.FL.W.0152.000000T0000Z-110910T0732Z/
/BKFC3.3.ER.110908T1040Z.110909T0015Z.110910T0132Z.UU/
145 PM EDT FRI SEP 9 2011

THE FLOOD WARNING CONTINUES FOR
  THE STILL RIVER AT BROOKFIELD.
* UNTIL LATE TONIGHT. 
* AT NOON FRIDAY THE STAGE WAS 13.5 FEET...AND CONTINUES TO RECEDE. 
* FLOOD STAGE IS 12 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE 
  AFTER  9 PM FRIDAY.
* IMPACT...AT 12 FEET...WATER FLOODS LOWLANDS ALONG THE STILL RIVER.

&& 
 
                  FLD   OBSERVED              FORECAST
                                      2 PM  8 PM  2 AM  8 AM  2 PM
LOCATION        STG   STG  DAY  TIME   FRI   FRI   SAT   SAT   SAT

STILL RIVER
  BROOKFIELD    12.0   13.5 FRI 01 PM  13.3  12.3  11.3  10.4   9.8

$$
883 
WGUS41 KALY 100135
FLWALY
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE ALBANY NY 
935 PM EDT FRI SEP 9 2011

CTC001-005-100903-
/O.EXT.KALY.FL.W.0152.000000T0000Z-110910T0903Z/
/BKFC3.3.ER.110908T1040Z.110909T0015Z.110910T0303Z.UU/
935 PM EDT FRI SEP 9 2011

THE FLOOD WARNING CONTINUES FOR 
  THE STILL RIVER AT BROOKFIELD
* UNTIL LATE TONIGHT.
* AT 8 PM FRIDAY THE STAGE WAS...12.4 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CONTINUE TO FALL TO 
  BELOW FLOOD STAGE BY MIDNIGHT TONIGHT.
* IMPACT...AT 12.0 FEET...WATER FLOODS LOWLANDS ALONG THE STILL RIVER.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       2 AM  8 AM  2 PM  8 PM  2 AM
LOCATION         STG   STG  DAY TIME   SAT   SAT   SAT   SAT   SUN

STILL RIVER
  BROOKFIELD    12.0   12.4 FRI  9 PM  11.6  10.6   9.8   9.1      

$$
599 
WGUS81 KALY 100500
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
100 AM EDT SAT SEP 10 2011

CTC001-005-100530-
/O.CAN.KALY.FL.W.0152.000000T0000Z-110910T0903Z/
/BKFC3.3.ER.110908T1040Z.110909T0015Z.110910T0348Z.UU/
100 AM EDT SAT SEP 10 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE STILL RIVER AT BROOKFIELD.
* AT 12 AM SATURDAY THE STAGE WAS 11.9 FEET. 
* FLOOD STAGE IS 12 FEET. 
* IMPACT...AT 12 FEET...WATER FLOODS LOWLANDS ALONG THE STILL RIVER.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       2 AM  8 AM  2 PM  8 PM  2 AM
LOCATION         STG   STG  DAY TIME   SUN   SUN   SUN   SUN   MON

STILL RIVER
  BROOKFIELD    12.0   11.9 SAT 01 AM  11.6  10.6   9.8   9.1      

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Sep 8, 1:55 AM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Sep 8, 1:55 AM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
155 AM EDT THU SEP 8 2011

.SYNOPSIS...
A STALLED FRONTAL BOUNDARY TO THE SOUTH OF THE REGION WILL
ALLOW FOR SOME ADDITIONAL RAIN AND SHOWERS FOR TONIGHT INTO
TOMORROW...WHICH MAY BE LOCALLY HEAVY THIS EVENING ACROSS WESTERN
PARTS OF THE AREA.  DRIER WEATHER WILL RETURN TO THE REGION BY THE
WEEKEND.

&&

.NEAR TERM /UNTIL 7 AM THIS MORNING/...
AS OF 145 AM...MODERATE TO HEAVY RAINFALL HAD BEEN CONFINED TO
AREAS JUST NORTH AND WEST OF THE CAPITAL REGION...HOWEVER WITHIN
THE LAST HOUR ANOTHER SIGNIFICANT MOISTURE PLUME WITH ORIGINS OFF
THE NORTH CAROLINA COAST NOSING ALL THE WAY NORTHWARD INTO
SOUTHEAST NY AND SOUTHERN NEW ENGLAND. MODERATE TO HEAVY RAINFALL
WITH EMBEDDED THUNDER JUST NOW MOVING INTO THE MID HUDSON VALLEY
AND LITCHFIELD CT...BUT WILL CONTINUE TO SPREAD NORTHWARD
OVERNIGHT. THIS AREA OF RAIN IS ALSO EXPANDING AND THUS HAVE ADDED
MENTION OF LOCALLY HEAVY RAINFALL FOR THE SOUTHERN 2/3 OF THE AREA
AS WELL AS ISOLATED THUNDER. THIS SECONDARY BATCH OF RAIN WITH
DOWNPOURS APPEARS TO BE A SEPARATE PLUME FROM THE RAINFALL ACROSS
MD/PA/CENTRAL NY BUT IS OF CONCERN DUE TO CONVECTIVE ELEMENTS
CONTAINING VERY HEAVY RAINFALL.

A SURFACE BOUNDARY HAS PUSHED EASTWARD ACROSS THE ADIRONDACKS BUT
MAY NOT MAKE MUCH MORE PROGRESS. A SMALL AREA OF DRIER AIR BEHIND
THIS BOUNDARY HAS CAUSED RAINFALL TO END ACROSS A SMALL AREA OF
THE WESTERN ADIRONDACKS...BUT RAIN WILL CONTINUE EVERYWHERE ELSE
THROUGH THE OVERNIGHT.

PREVIOUS NEAR TERM DISCUSSION...

AS OF 950 PM EDT...THE WARM FRONT ASSOCIATED WITH SFC LOW PRESSURE
OVER THE MID ATLANTIC REGION HAS BECOME STATIONARY SOUTH OF LONG
ISLAND AND SOUTHERN NEW ENGLAND WITH SOME SCT SHOWERS FORMING JUST
SOUTH OF LONG ISLAND. THESE SHOWERS WILL SLOWLY LIFT NORTHEAST
INTO THE SRN TWO THIRDS OF THE FCST AREA. WE INCREASED THE POPS TO
LIKELY AND CATEGORICAL VALUES AFTER MIDNIGHT FOR A BRIEF PERIOD.
NORTH AND WEST OF THE CAPITAL REGION A QUASI STATIONARY BAND OF
SHOWERS WITH A FEW EMBEDDED RUMBLES OF THUNDER WILL CONTINUE IN
THIS AREA. SIGNIFICANT RISES ON THE MOHAWK RIVER HAS BEEN
OCCURRING NEAR KAST BRIDGE AND LITTLE FALLS. MINOR TO MAJOR
FLOODING IS EXPECTED. WE EXPECT AN ADDITIONAL HALF INCH TO INCH OF
RAINFALL OVER THE HSA THE REST OF TONIGHT INTO TOMORROW AFTERNOON.
THE HEAVIEST RAINFALL IS ANTICIPATED OVER THE WEST CENTRAL MOHAWK
VALLEY...AND THE SOUTHERN ADIRONDACKS DURING THIS STRETCH. TEMPS
LOOK ON TRACK.

&&

.SHORT TERM /7 AM THIS MORNING THROUGH FRIDAY NIGHT/...
ADDITIONAL SHOWERS WILL BE ONGOING DURING THURSDAY MORNING AS THE
STALLED BOUNDARY REMAINS TO THE SOUTH. HOWEVER...THE CUTOFF WILL
BEGIN TO WEAKEN AND RETROGRADE WESTWARD...AND SOME RIDGING WILL
TRY TO BUILD INTO OUR AREA AS KATIA BEGINS TO MOVE NORTHEASTWARD
AWAY FROM THE COAST. THE RESULT WILL BE DECREASING CHANCES FOR
SHOWERS DURING THE DAYTIME ON THURSDAY. HOWEVER...WITH ENOUGH
MOISTURE STILL LINGERING...IT WILL CONTINUE TO REMAIN RATHER
CLOUDY. THE WARMING ALOFT SHOULD ALLOW FOR MAX TEMPS TO BE A
LITTLE WARMER THAN RECENT DAYS...WITH LOWER TO MIDDLE 70S IN
VALLEY AREAS.

WE HAVE CONTINUED LOW CHC/SLIGHT CHC FOR SHOWERS FOR THURSDAY NIGHT
THROUGH FRIDAY NIGHT ACROSS THE AREA. THE MODELS HAVE CONTINUE TO
SHOW DISAGREEMENT DURING THIS TIME PERIOD...AS THERE WILL BE WEAK
FORCING...BUT STILL PLENTY OF MOISTURE AROUND...WHICH MAY ALLOW
FOR SOME SCT/WIDELY SCT SHOWERS. BY FRIDAY...SKIES SHOULD FINALLY
BECOME PARTLY CLOUDY. TEMPS LOOK TO RETURN TO WARMER LEVELS...WITH
HIGHS REACHING THE MID 70S TO LOW 80S ACROSS THE AREA FOR FRIDAY.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
SOME DISAGREEMENTS IN LONG RANGE GUIDANCE/ENSEMBLES AS TO THE TIMING
OF THE DEAMPLIFICATION AND EXIT OF THE UPPER SYSTEM IN THE OH/TN
VALLEY.  SOME BRIEF PERIOD OF FLAT NORTHERN STREAM UPPER RIDGING
BUILDING INTO THE NORTHEASTERN U.S. AROUND SATURDAY AND/OR
SUNDAY...BUT STRONG NORTHERN STREAM UPPER IMPULSE TRACKING OUT OF
CANADA IS FORECASTED TO TRACK QUICKLY SOUTHEAST AND BRING A STRONG
COLD FRONT INTO THE REGION THE BEGINNING OF NEXT WEEK...SOME TIME
BETWEEN MONDAY AND TUESDAY NIGHT.

SO...RELATIVELY HIGH CONFIDENCE IN A PERIOD OF DRY WEATHER SOME TIME
DURING THE WEEKEND...THEN A STRONG COLD FRONT WITH SCATTERED SHOWERS
AND THUNDERSTORMS SOME TIME IN THE MONDAY THROUGH TUESDAY NIGHT TIME
WINDOW.  THE FINER DETAILS OF TIMING WILL BECOME CLEARER AS WE GET
CLOSER TO NEXT WEEKEND AND THE BEGINNING OF NEXT WEEK.

HIGHS GENERALLY IN THE 70S MOST AREAS THROUGH THE PERIOD...WITH THE
COOLEST TEMPERATURES SATURDAY AND/OR SUNDAY. HIGHS COOLER IN HIGHER
ELEVATIONS. LOWS IN THE 50S...SOME 40S HIGHER ELEVATIONS.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
A NEW AREA OF HEAVY RAIN SHOWERS/TSTMS THAT DEVELOPED JUST SOUTH OF
LONG ISLAND A FEW HOURS AGO...AND IS NOW MOVING NORTHWARD THROUGH
THE MID HUDSON VALLEY. WIDESPREAD AREA OF LIGHT TO HEAVY RAIN ALSO
EXTENDS NORTHEASTWARD FROM THE SUSQUEHANNA REGION INTO THE UPPER
HUDSON VALLEY. THESE AREA OF RAIN WILL PERSIST WELL INTO THE
MORNING...WITH A GRADUAL DECREASE IN COVERAGE OF PCPN LATE THIS
MORNING AND AFTERNOON

MAINLY MVFR TO IFR CONDITIONS FORECAST AT THE KGFL/KALB/KPOU TAF
SITES THROUGH ABOUT 14Z. NO CONVECTION EXPECTED AT KGFL...BUT HAVE
INCLUDED A TEMPO GROUP WITH TSRA AT KPOU THROUGH 09Z. AT KALB...NOT
SUE HOW NORTH CONVECTION WILL GET...SO HAVE INCLUDED CB IN THE CLOUD
GROUP FOR NOW...AND UPDATE LATER IF CONVECTION BECOMES MORE LIKELY.

AFTER 14Z...A GRADUAL IMPROVEMENT TO MAINLY MVFR CONDITIONS AT THE
TAF SITES...THEN MVFR TO VFR CONDITIONS LATER IN THE AFTERNOON AND
EVENING.

OUTLOOK...
LATE THU NIGHT...MVFR-VFR. CHANCE RAIN SHOWERS.
FRI-MON...MAINLY VFR. NO SIG WX

&&

.FIRE WEATHER...
WET FLAG CONDITIONS WILL CONTINUE TO BE IN PLACE ACROSS THE REGION
TONIGHT INTO TOMORROW NIGHT AS RAIN AND SHOWERS FALL ACROSS THE
ENTIRE AREA. A DRYING TREND MAY FINALLY START TO BEGIN FRIDAY.

LIGHT WINDS ARE EXPECTED OVER THE NEXT FEW DAYS...WITH NORTH TO
NORTHEAST WINDS OF 5-10 MPH FOR TONIGHT THROUGH THURSDAY NIGHT.

&&

.HYDROLOGY...
SOIL CONDITIONS ARE EXTREMELY SATURATED...AND RIVERS AND STREAMS
ARE HIGH ACROSS THE REGION. SEVERAL POINTS ACROSS THE HSA ARE
ALREADY IN FLOOD. ADDITIONAL RAINFALL OVERNIGHT WILL RANGE FROM
JUST OVER A HALF INCH ACROSS NEW ENGLAND TO NEARLY AN INCH AND A
HALF FOR THE WESTERN MOHAWK VALLEY. AREAS IN THE CATSKILLS AND
SCHOHARIE VALLEY WILL LIKELY SEE CLOSE TO ANOTHER INCH OF RAIN
BASIN AVERAGED. THIS WILL PREVENT STREAMS AND RIVERS FROM RECEDING
ANY FURTHER...AND WILL KEEP THE FLOOD THREAT IN PLACE THROUGH
TOMORROW MORNING. AT THIS POINT...WE ARE EXPECTING MINOR TO
MODERATE FLOODING...MAINLY ON THE CATSKILLS RIVERS /ESOPUS AND
RONDOUT/ AND ON THE SCHOHARIE CREEK AND PORTIONS OF THE MOHAWK
RIVER. QPF AMOUNTS LOOK MUCH LIGHTER FOR THURSDAY AND ESPECIALLY
FOR FRIDAY...WHICH SHOULD FINALLY ALLOW RIVERS TO RECEDE.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH UNTIL 6 AM EDT EARLY THIS MORNING FOR CTZ001-013.
NY...FLOOD WATCH UNTIL 6 AM EDT EARLY THIS MORNING FOR NYZ032-033-
     038>043-047>054-058>061-063>066-082>084.
MA...FLOOD WATCH UNTIL 6 AM EDT EARLY THIS MORNING FOR MAZ001-025.
VT...FLOOD WATCH UNTIL 6 AM EDT EARLY THIS MORNING FOR VTZ013>015.

&&

SYNOPSIS...FRUGIS
NEAR TERM...JPV/WASULA
SHORT TERM...FRUGIS
LONG TERM...NAS
AVIATION...GJM
FIRE WEATHER...FRUGIS
HYDROLOGY...FRUGIS
Hazardous weather outlook, Sep 7, 4:30 PM EDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
430 PM EDT WED SEP 7 2011

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-081100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
430 PM EDT WED SEP 7 2011

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE REPORT ANY
FLOODING OR RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE VIA
TELEPHONE...OR THE INTERNET VIA OUR SPOTTER REPORT FORM OR OUR
FACEBOOK PAGE.

In the hours before

Local storm report, Sep 7, 9:30 PM EDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
930 PM EDT WED SEP 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLOOD            HERKIMER                43.03N 74.99W
09/07/2011                   HERKIMER           NY   TRAINED SPOTTER

            VILLAGE OF HERKIMER HAS DECLARED A STATE OF EMERGENCY.
            ROUTES 28, 169 AND 29 ARE CLOSED DUE TO FLOODING.

&&

IAMBERGE

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 2:07 AM EDTAreal Flood AdvisoryALYNorthwest Hills Planning Region6 hr
Sep 8, 7:47 AM EDTFlash Flood WarningALYNorthwest Hills Planning Region4 hr
Sep 8, 12:00 PM EDTAreal Flood WarningALYNorthwest Hills Planning Region12 hr

Nearby

River Flood Warnings in Connecticut, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.